MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LTD IMMULITE 2000 AFP

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LTD IMMULITE 2000 AFP
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states (ous) customer reported depressed alpha fetoprotein (afp) results for a female patient's sample with the immulite 2000 xpi analyzer when compared to an alternate method.Siemens is investigating.Mdr 1219913-2021-00486 was filed for the discordant observation of 12-oct-2021 (atellica im analyzer), mdr 1219913-2021-00488 was filed for the discordant observation of 22-oct-2021 (atellica im analyzer) and mdr 1219913-2021-00491 was filed for the discordant observation of 27-oct-2021 (atellica im analyzer).
 
Event or Problem Description
The customer reported a discordant depressed alpha fetoprotein (afp) result for a female patient's sample with the immulite 2000 xpi afp.The patient sample was diluted and the diluted result was higher.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, immulite 2000 xpi afp results.
 
Additional Manufacturer Narrative
The initial mdr 1219913-2021-00487 was filed on november 19, 2021.Additional information - december 14, 2021: an outside the united states (ous) customer reported high results for afp, needed clarification as to why on one method the neat result reported greater linearity and one method reported on curve.In further review of this case, it is likely a hook sample that hooked back into the curve due to the high amount of afp antigen present.As per the interpretation of results section in the atellica im afp instructions for use 10995310_en rev.03, 2020-02, "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." furthermore, as per the interpretation of results section instructions for use: "high afp concentrations can cause a paradoxical decrease in the rlus (high dose hook effect).In this assay, patient samples with afp concentrations above the measuring interval and as high as 1,000,000 ng/ml (830,000 iu/ml) will report >1,000.0 ng/ml (830.00 iu/ml).Results were established using the atellica im analyzer" there is insufficient sample to be sent in.The immulite and atellica im afp assays have no claim for correlation however, they do both have the same intended use.In house data was reviewed for atellica afp kit lot 238 and all release criteria was met.There has been no further request for technical assistance.No product nonconformance identified.In section h6, investigation findings, and investigation conclusion codes were updated based on the investigation results.Mdr 1219913-2021-00486 supplemental 1, mdr 1219913-2021- 00488 supplemental 1 and mdr 1219913-2021-00491 supplemental 1 were filed for the same patient.

Brand Name
IMMULITE 2000 AFP
Common Device Name
IMMULITE 2000 AFP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LTD
glyn rhonwy
llanberis, gwynedd, LL55 4EL
UK  LL55 4EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LTD.
glyn rhonwy
uk registration #: 3002806944
llamberis, gwynedd, LL55 4EL
UK   LL55 4EL
Manufacturer Contact
eiman sulieman
333 coney street
e. walpole, MA 02032
7372808688
MDR Report Key12844271
Report Number1219913-2021-00487
Device Sequence Number4080881
Product Code LOK
UDI-Device Identifier00630414961033
UDI-Public00630414961033
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P010007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberN/A
Device Catalogue Number10381187
Device Lot Number515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 YR
Patient SexFemale